Alert archive / Nebraska / Snow Advisories in 2006
Snow Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Mar 8, 2006, 2:27 AM MST for Deuel County, Garden County, Nebraska. It took effect at Mar 8, 2006, 7:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 2:27 AM MST (09:27 UTC)
- In effect from
- Mar 8, 2006, 7:00 AM MST
- Expired
- Mar 8, 2006, 2:23 PM MST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 080927 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 AM CST WED MAR 8 2006 ...WINTER RETURNS TO WESTERN NEBRASKA... .THE COMBINATION OF AN UPPER LOW AND SURFACE FRONT IS EXPECTED TO PRODUCE WIDESPREAD SNOW IN WESTERN NEBRASKA. NEZ022-056-090000- /O.NEW.KLBF.SN.Y.0002.060308T1400Z-060309T0000Z/ GARDEN-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS 227 AM MST WED MAR 8 2006 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO BE TWO TO FOUR INCHES IN THE PANHANDLE OF NEBRASKA. POCKETS OF HIGHER AMOUNTS ARE POSSIBLE. SNOW IS LIKELY TO END BY EVENING IN THE WEST AST THE SYSTEM MOVES OVER CENTRAL AND EASTERN NEBRASKA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SPRINGER
1 follow-up statement
000 WWUS43 KLBF 082123 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CST WED MAR 8 2006 NEZ022-056-082230- /O.CAN.KLBF.SN.Y.0002.000000T0000Z-060309T0000Z/ GARDEN-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS 223 PM MST WED MAR 8 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. ADDITIONAL WET SNOW WILL BE POSSIBLE ACROSS THE CENTRAL SANHILLS INTO PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING. THE HEAVIEST SNOW WILL CONTINUE TO BE ACROSS DEUEL AND SOUTHERN GARDEN COUNTIES WHERE AN ADDTIONAL INCH OF SNOWFALL MAY ACCUMULATE BEFORE ENDING. UP TO AN INCH HAS FALLEN NEAR OSHKOSH ALREADY...BUT MOST SNOWFALL IS MELTING AS IT FALLS. AREAS SOUTH OF HIGHWAY 2...WEST OF HIGHWAY 83 MAY SEE AROUND A HALF OF AN INCH OF SNOW ACCUMULATION BEFORE ENDING BY MIDNIGHT. $$ 13
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 7, 3:00 PM MST, 11 hours 27 minutes earlier.
Area forecast discussion, Mar 7, 3:00 PM MST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CST TUE MAR 7 2006 ...FORECAST FOCUS WILL BE ON RAIN AND SNOW CHANCES WEDNESDAY AND WEDNESDAY EVENING AND UNSETTLED WX PATTERN IN THE EXTENDED... .DISCUSSION... FAVORING THE WETTER GFS AND UKMET SOLUTIONS THROUGH WEDNESDAY NIGHT. THIS PLACES HIGHEST POPS FURTHER NORTHWEST THAN THE NAM. UPPER LEVEL DIVERGENCE INCREASES WEDNESDAY DUE TO A COUPLED H3 JET STRUCTURE. GFS SHOWS H7 LOW CLOSED NEAR SWRN NEBR 18Z WEDNESDAY THEN STRETCHES IN THE HORIZONTAL AS IT MOVES NORTHEAST INTO NWRN KS/NERN NEBR BY 00Z. BIGGEST CHALLENGE IS WHERE AND IF RAIN WILL CHANGE OVER TO SNOW. BOTH GFS AND NAM WOULD SUPPORT A CHANGE OVER TO SNOW WEST OF CODY TO GRANT BY 18Z WEDNESDAY AND ALL AREAS TO THE EAST BY 00Z THU. WILL HOLD BACK SNOW AREA AND TIE IT TO ELEVATIONS ABOVE 3500 FT TIL MID AFTERNOON...THEN ACCELERATE CHANGE OVER EASTWARD INTO EVENING. BEST LIFT AND PRECIPITATION RATES WOULD FAVOR AREAS BENEATH H7 FRONTOGENESIS. WOULD NOT BE SURPRISES TO SEE SOME BANDED HEAVY SNOW BANDS DEVELOP DUE TO A CONDITIONALLY UNSTABLE ATMOSPHERE BENEATH AREA OF NEGATIVE EQUIVALENT POTENTIAL VORTICITY. THIS AREA MOST LIKELY TO EXTEND ACROSS AN AREA FROM BIG SPRINGS THROUGH BURWELL. SNOWFALL POTENTIAL TO RANGE FROM 1 TO 3 INCHES POSSIBLE WET OF HIGHWAY 61 WITH LITTLE OR NO ACCUMULATIONS EAST OF HIGHWAY 183. PATTERN CONTINUES TO BE ACTIVE THROUGH DAY 7 (TUESDAY). TIMING OF POTENTIAL SIGNIFICANT SYSTEMS WILL BE FRIDAY/FRIDAY NIGHT...POSSIBLE AGAIN SUNDAY NIGHT/MONDAY AND AGAIN MONDAY NIGHT/TUESDAY. EACH SHORT WAVE WILL RIDE AMPLIFIED SWRLY FLOW ALOFT WITH TEMPERATURES BELOW SEASONAL NORMALS ESPECIALLY BY MONDAY AND TUESDAY WHEN HIGHS IN THE 30S EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Mar 7, 2:49 PM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CST TUE MAR 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CST TUE MAR 7 2006 /249 PM MST TUE MAR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES EARLY WEDNESDAY AND CROSS THE OUTLOOK AREA THROUGH LATE IN THE EVENING. THE PRECIPITATION IS EXPECTED TO START OUT AS LIQUID...THOUGH AS COLDER AIR FILTERS INTO WESTERN NEBRASKA DURING THE LATE MORNING...THE RAIN SHOULD MIX WITH AND CHANGE TO SNOW. THIS WILL HAPPEN ACROSS THE HIGHER TERRAIN OF THE PANHANDLE BY NOON...THEN SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE AFTERNOON. THE RECENT WARM TEMPERATURES SHOULD ALLOW SOME OF THE SNOW TO MELT AS IT FALLS AND IT WILL TAKE A FEW HOURS OF MODERATE TO HEAVY SNOW TO BEGIN TO ACCUMULATE...AND THEN MAINLY OF GRASSY SURFACES. THE MAIN AREA OF SNOWFALL THROUGH SUNSET WEDNESDAY IS EXPECTED WEST OF HIGHWAY 83 WHERE 1 TO 3 INCHES WILL BE POSSIBLE...HOWEVER THE BEST CHANCES FOR 2 OR MORE INCHES WILL BE WEST OF HIGHWAY 61. A CHANGING WEATHER PATTERN WILL LEAD TO UNSETTLED WEATHER OVER THE NEXT SEVEN DAYS. THERE WILL BE THE POSSIBILITY OF ACCUMULATING SNOWFALL OVER THE WEEKEND AND BY EARLY NEXT WEEK...THIS PRODUCT WILL BE UPDATED AS DETAILS BECOME MORE DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Snow Advisories in Nebraska, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.